Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 100, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2018, 7:38 PM CDT for Atchison County, Holt County, Nodaway County, Missouri. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 11, 2018, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:12 PM CDT | TSTM WND GST 60 | Tarkio, MO | |
| Jun 11, 8:15 PM CDT | TSTM WND GST 60 | 4 Ene Corning, MO | |
| Jun 11, 8:15 PM CDT | TSTM WND GST 76 | 7 E Tarkio, MO | MEASURED BY WIND TURBINE...TIME ESTIMATED BASED ON RADAR. |
| Jun 11, 8:17 PM CDT | TSTM WND GST 70 | 4 Ene Corning, MO | |
| Jun 11, 8:18 PM CDT | TSTM WND DMG | Tarkio, MO | TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
722
WUUS53 KEAX 120038
SVREAX
MOC005-087-147-120115-
/O.NEW.KEAX.SV.W.0100.180612T0038Z-180612T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
738 PM CDT MON JUN 11 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Atchison County in northwestern Missouri...
Northwestern Holt County in northwestern Missouri...
Northwestern Nodaway County in northwestern Missouri...
* Until 815 PM CDT.
* At 734 PM CDT, severe thunderstorms were located along a line
extending from near Red Oak to 9 miles northwest of Pawnee City,
moving southeast at 40 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Tarkio, Mound City, Rock Port, Fairfax, Burlington Junction, Craig,
Rockport, Clearmont, Elmo, Big Lake, Braddyville, Westboro, Watson,
Quitman, Blanchard, Fortescue, Bigelow, Corning, Phelps City and
Indian Cave State Park.
This includes Interstate 29 between mile markers 84 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 9491 4057 9490 4001 9532 4003 9540
4006 9542 4012 9539 4018 9548 4024 9547
4026 9555 4030 9556 4031 9566 4034 9562
4041 9566 4046 9564 4048 9570 4054 9565
4056 9568 4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0034Z 311DEG 31KT 4103 9518 4020 9628
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:43 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 11, 6:43 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Jun 11 2018 .Discussion... Issued at 324 PM CDT MON JUN 11 2018 Primary focus remains on severe weather potential for this evening. At the surface, a warm front reinforced by clouds and light precipitation this morning is evident in observations and visible satellite imagery - stretching from just south of Kirksville intersecting a cold front near Omaha. This cold front has made gradual eastward progress, now stretching from eastern Nebraska to near Russell Kansas. Agitated cumulus field has evolved along and ahead of the cold front. The environment is characterized by relatively modest vertical wind shear, but strong instability in place. Robust convection is expected to develop by mid to late afternoon across southeast Nebraska into far northeast Kansas. Uncertainty with respect to thunderstorm coverage and timing exists on the convective evolution as storm cold pools begin to consolidate just before sunset. The most likely scenario is a forward propagating line/cluster of storms quickly diving southeastward through the forecast area this evening. In this case, a risk for straight-line wind damage of wind gusts from 60-70 mph will exist with this activity over northeast Kansas into northwest Missouri. The time window for the greatest severe weather potential will be from 7 to 11 PM. A less likely scenario will be for storms to struggle to develop a cohesive cold pool, and likewise new convection favoring the southwest flank of activity, with propagation along the instability axis. This would favor storms more across eastern Kansas, with the forecast area being essentially split. Regardless, the odds are more likely that a cluster of storms will move through the forecast area, producing the potential for wind damage. Folks should be weather-aware this evening. For the remainder of the week, thunderstorm chances will begin to decrease. Tuesday should be mainly rain-free, with a slight chance of convection on Wednesday as isentropic ascent occurs with the surface warm front lifting northward. Thereafter, heights rise as an upper level ridge builds through the central CONUS. This will spell a low probability of rainfall and high temperatures returning into the 90s Thursday into the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 642 PM CDT MON JUN 11 2018 VFR conditions will start the evening, but a line of thunderstorms is expected to blow through later tonight bringing some trouble to the terminals. Current timing has the storms moving through between 02Z and 05Z. These storms will likely result in a strong winds from the northwest as they blow through along with heavy rain. Otherwise, expect some marginal MVFR CIGs Tuesday morning behind the cold front that moves through overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Mon Jun 11 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Mon Jun 11 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hot conditions are expected today with highs in the low to mid 90s band heat index values in the mid 90 to low 100 degree range. Severe storms are possible west of Interstate 35 this evening into tonight. Damaging winds and large hail will be the main threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible again Wednesday night a few strong to isolated severe storms may be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 11, 4:40 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG ETHEL 39.90N 92.73W
06/08/2018 MACON MO CO-OP OBSERVER
DELAYED REPORT: MULTIPLE TREES DOWN,
ESTIMATED WINDS 60MPH.
&&
JRBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 46 min |
| Jun 11, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Harrison, Holt, Nodaway and 1 more | 32 min |
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway | 32 min |
| Jun 11, 9:34 PM CDT | Special Weather Statement | EAX | Harrison | 26 min |
| Jun 11, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more | 24 min |
| Jun 11, 9:57 PM CDT | Special Weather Statement | EAX | Daviess, Mercer | 48 min |
| Jun 11, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Platte | 35 min |
| Jun 11, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 33 min |
| Jun 11, 10:27 PM CDT | Special Weather Statement | EAX | Grundy, Livingston, Putnam, Sullivan | 48 min |
| Jun 11, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Platte, Ray | 31 min |
| Jun 11, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 28 min |
| Jun 11, 10:51 PM CDT | Special Weather Statement | EAX | Carroll, Linn, Livingston | 39 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Platte, Ray | 27 min |
| Jun 11, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 30 min |
| Jun 11, 11:25 PM CDT | Special Weather Statement | EAX | Carroll, Chariton, Linn | 50 min |
| Jun 11, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Johnson, Lafayette, Ray | 30 min |
| Jun 11, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 30 min |
| Jun 12, 12:07 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 23 min |
| Jun 12, 12:20 AM CDT | Special Weather Statement | EAX | Cass, Cooper, Henry, Johnson, Pettis | 55 min |
| Jun 12, 12:42 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 33 min |
| Jun 12, 1:14 AM CDT | Special Weather Statement | EAX | Bates, Cass | 61 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | EAX | Henry | 30 min |
| Jun 12, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.